APACHE JUNCTION, AZ
— A Valley mother is questioning how her 14-year old son's school handled a near-fatal drug overdose.
The incident did not take place on campus, but the mother who asked to stay anonymous, says her teen overdosed on fentanyl. He told her another student from school had given him the pill.
"He just said he got it from a kid at school, the kid told him it would make him feel good and that was about it," said the woman.
She said her son took just half a pill then went to their neighborhood Walmart with his brother. While they were at the register paying for their products, the teen got dizzy and walked away to the front of the store, where he collapsed by the vending machines.
That is when a Walmart supervisor got the call for help.
"I had my radio on me, and I responded to a code white, which is either an injury or accident," said Joshua Bredvig. He said he had taken a few CPR lessons a decade ago, while in high school, but he knew he just had to act fast.
"I see her son laying there, he was unresponsive, and he was turning blue. He looked lifeless; he looked completely lifeless. I approached him, and I even checked his pulse to see if he was breathing he wasn't, he was turning blue," said Bredvig.
He did chest compressions on the teen as he remembered learning that drugs could transfer from one person to another by performing mouth to mouth CPR.
While performing CPR, Bredvig said he could feel a faint heartbeat, and the teen would gasp for air, then go unconscious again. Medics finally arrived and took over, rushing the boy to the hospital.
"It's not something you want to experience. Seeing your son, at any age, seeing them on the floor with medics doing CPR on him, and then telling you he probably won't make it, it's traumatizing," said the woman.
His mother says doctors initially told her they did not think her son would survive. He was administered Narcan and regained consciousness.
That is when she learned about the pill that almost killed her child.
"They ran toxicology and said that it was a 30 mg Percocet laced with fentanyl," said the mother.
Read the full article HERE